Alert archive / New Mexico / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 45, NWS Albuquerque, NM
NWS Albuquerque, NM issued this severe thunderstorm warning at Aug 10, 2011, 6:10 PM MDT for Colfax County, Union County, New Mexico. It was in force for 65 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 10, 2011, 6:10 PM MDT (00:10 UTC)
- Expired
- Aug 10, 2011, 7:15 PM MDT
- In force
- 65 min
- Issued by
- NWS Albuquerque, NM
- Area
- Storm-based polygon
Counties Colfax County, NM, Union County, NM
The radar
The Pueblo radar (KPUX), 174 km from the middle of the area, began a volume at 00:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 0.2 hours before the alert went out and 288 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1689 J/kg
- Mixed-layer CIN
- -88 J/kg
- Mixed-layer LCL
- 2170 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 1 m²/s²
- 0-3 km storm-relative helicity
- 246 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 6.5
The text
As transmitted, in the capitals the NWS used until 2016.
322
WUUS55 KABQ 110010
SVRABQ
NMC007-059-110115-
/O.NEW.KABQ.SV.W.0045.110811T0010Z-110811T0115Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
610 PM MDT WED AUG 10 2011
THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN COLFAX COUNTY IN NORTHEAST NEW MEXICO
NORTHWESTERN UNION COUNTY IN NORTHEAST NEW MEXICO
* UNTIL 715 PM MDT
* AT 610 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
SUGARITE...OR ABOUT NEAR RATON...AND MOVING EAST AT 20 MPH.
* LOCATIONS IMPACTED INCLUDE...
CAPULIN...
THIS WILL IMPACT INTERSTATE 25 BETWEEN MILE MARKERS 447 AND 456...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE STORMS PRODUCE DAMAGING WINDS AND LARGE HAIL. MOVE INDOORS AND
AVOID WINDOWS.
&&
LAT...LON 3694 10385 3665 10404 3683 10450 3701 10442
3701 10430
TIME...MOT...LOC 0010Z 287DEG 16KT 3691 10434
$$
343 follow-up statements
070 WWUS55 KABQ 110025 SVSABQ SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 625 PM MDT WED AUG 10 2011 NMC007-059-110115- /O.CON.KABQ.SV.W.0045.000000T0000Z-110811T0115Z/ COLFAX-UNION- 625 PM MDT WED AUG 10 2011 ...SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHWESTERN UNION AND NORTHEASTERN COLFAX COUNTIES UNTIL 715 PM MDT... AT 624 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PING PONG BALL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 21 MILES NORTHWEST OF CAPULIN...OR JUST EAST OF RATON...MOVING SOUTHEAST AT 5 MPH. * LOCATIONS IMPACTED INCLUDE... HIGHWAY 64 87 SOUTHEAST OF RATON... FOLSOM... PRECAUTIONARY/PREPAREDNESS ACTIONS... IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INSIDE A STURDY BUILDING AND STAY AWAY FROM WINDOWS. && LAT...LON 3694 10385 3665 10404 3682 10444 3694 10442 TIME...MOT...LOC 0024Z 311DEG 5KT 3687 10434 $$ 34
715 WWUS55 KABQ 110104 SVSABQ SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 704 PM MDT WED AUG 10 2011 NMC007-059-110115- /O.CON.KABQ.SV.W.0045.000000T0000Z-110811T0115Z/ COLFAX-UNION- 704 PM MDT WED AUG 10 2011 ...SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHWESTERN UNION AND NORTHEASTERN COLFAX COUNTIES UNTIL 715 PM MDT... AT 704 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 6 MILES WEST OF CAPULIN...OR ABOUT 14 MILES WEST OF DES MOINES...MOVING SOUTHEAST AT 15 MPH. * LOCATIONS IMPACTED INCLUDE... FOLSOM... CAPULIN... PRECAUTIONARY/PREPAREDNESS ACTIONS... IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INSIDE A STURDY BUILDING AND STAY AWAY FROM WINDOWS. && LAT...LON 3686 10390 3665 10404 3676 10428 3694 10410 TIME...MOT...LOC 0104Z 297DEG 11KT 3675 10409 $$ 34
326 WWUS55 KABQ 110112 SVSABQ SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 712 PM MDT WED AUG 10 2011 NMC007-059-110122- /O.EXP.KABQ.SV.W.0045.000000T0000Z-110811T0115Z/ COLFAX-UNION- 712 PM MDT WED AUG 10 2011 ...SEVERE THUNDERSTORM WARNING WILL EXPIRE AT 715 PM MDT FOR NORTHWESTERN UNION AND NORTHEASTERN COLFAX COUNTIES... NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE SEVERE THUNDERSTORM HAS WEAKENED AND WAS NO LONGER SEVERE...THUS THE SEVERE THUNDERSTORM WARNING HAS BEEN ALLOWED TO EXPIRE. HOWEVER...HEAVY RAINS...SMALL HAIL AND GUSTY WINDS ARE STILL POSSIBLE FROM THIS THUNDERSTORM. LAT...LON 3686 10390 3665 10404 3676 10428 3694 10410 TIME...MOT...LOC 0112Z 297DEG 11KT 3674 10406 $$ 34
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 10, 3:25 PM MDT, 2 hours 45 minutes earlier.
Area forecast discussion, Aug 10, 3:25 PM MDT, 2 hours 45 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBUQUERQUE NM 325 PM MDT WED AUG 10 2011 .DISCUSSION... OVERALL TREND THROUGH THE WEEKEND WILL BE FOR INCREASING MOISTURE AND RESULTING SHOWERS AND THUNDERSTORMS. DRYING TREND NEXT WEEK ESPECIALLY OVER THE N. STRONG COLD FRONT ACROSS THE E HAS PUSHED ALL THE WAY THROUGH LAS VEGAS...CLOVIS AND PORTALES AND IS NEAR CLINES CORNERS. TEMPS ARE ONLY IN THE 70S IN CLAYTON AND LAS VEGAS AND 80S IN TUCUMCARI AND RATON. STORMS HAVE FORMED ALONG THE FRONT BUT SO FAR ARE PRETTY WELL BEHAVED. ISOLATED TO SCATTERED STORMS ARE LOCATED OVER MUCH OF THE REMAINDER OF OUR CWA. STORMS WILL CONTINUE INTO TONIGHT. A MODERATE E WIND IS LIKELY INTO THE RIO GRANDE VALLEY LATE TONIGHT. MOST MODELS ARE NOW SHOWING SOME DRYING OVER THE N THU AND FRI AS THE UPPER HIGH INCHES S AND WESTERLY FLOW EDGES INTO THE FAR N. MOST ACTIVE AREAS SHOULD BE ALONG AND S OF INTERSTATE 40 THU AND ESPECIALLY FRI. WEEKEND IS STILL LOOKING LIKE A DECENT MONSOON BURST AS MOISTURE SURGES N INTO WRN NM AND A BACK DOOR FRONT BRINGS LOW LEVEL MOISTURE TO THE E. THE ACTIVE WEATHER MAY BE SHORT LIVED AS WESTERLY FLOW IS FORECAST TO DRY OUT AT LEAST NRN NM NEXT WEEK. CHJ && .AVIATION... STRONG COLD FRONT PLUNGING THROUGH THE ERN PLAINS WILL CONTINUE TO SQUEEZE INTO THE RIO GRANDE VALLEY TONIGHT. EXPECT A MODEST GAP WIND AT KABQ/KSAF...ALTHOUGH CONFIDENCE IN PEAK SPEEDS IS LOW ATTM. WILL MAINTAIN 15G25KTS AND LET EVENING SHIFT MASSAGE AS NECESSARY. IN THE MEANTIME...ISOLD/SCT SHOWERS AND STORMS WILL FAVOR THE WC/SW MTS AND THE SE QUADRANT OF THE FORECAST AREA. BRIEF PERIODS OF MVFR VIS/CIGS CAN BE EXPECTED WITH THE STRONGER STORMS...WITH THE BEST CHANCES AT KLVS/KROW. COVERAGE OF STORMS WILL DECREASE AFTER SUNSET WITH ONLY A MINIMAL THREAT AFTER MIDNIGHT. MODELS SUGGEST A BANK OF STRATUS MAY DEVELOP ALONG THE ERN SLOPES OF THE CENTRAL MTN CHAIN EASTWARD INTO THE HIGH PLAINS. THIS MAY IMPACT KLVS/KTCC AND HAVE ADDED SCT015-025 PLACEHOLDERS ACCORDINGLY IN THE TAFS. NEXT AVIATION DISCUSSION SCHEDULED FOR 09Z. DPORTER && .FIRE WEATHER... A SURFACE BOUNDARY MOVING THROUGH THE ERN PLAINS OF NEW MEXICO WILL CONTINUE TO PUSH THROUGH THE CENTRAL MOUNTAIN CHAIN TONIGHT. EXPECT INCREASED HUMIDITIES OVER THE AREA WITH THE MOST NOTABLE DIFFERENCE IN THE NORTHWEST/CENTRAL VALLEYS. SHOWERS AND STORMS HAVE ERUPTED ON THE FRONT WITH ADDITIONAL ACTIVITY IN THE WRN/CENTRAL MOUNTAINS. THE ACTIVITY WILL GRADUALLY DIMINISH AFTER SUNSET WITH MINIMAL COVERAGE AFTER MIDNIGHT. APPEARS THE BEST HUMIDITY RECOVERIES WILL BE IN THE NE/EC PLAINS...WHERE SOME STRATUS COULD ALSO DEVELOP TOWARD DAYBREAK. WINDS WILL BE FAIRLY LIGHT WITH THE EXCEPTION OF A LIGHT/MODEST GAP WIND WITHIN THE RIO GRANDE VALLEY. THE UPPER HIGH WILL SHIFT SLOWLY TO THE SE QUADRANT OF NM THURSDAY... WITH THE BEST THREAT FOR PRECIPITATION IN THE WRN MOUNTAINS AS WELL AS LOCALES ALONG/EAST OF THE CENTRAL MTN CHAIN. WETTING FOOTPRINTS SHOULD IMPROVE ALTHOUGH THE THREAT FOR WIDESPREAD FLASH FLOODING IS EXPECTED TO BE MINIMAL. SOME DRYING APPEARS TO BE SCHEDULED OVER THE NORTHWEST PLATEAU ON FRIDAY...HOWEVER A BACKDOOR COLD FRONT WILL BE POSED TO SLIDE THROUGH THE ERN PLAINS BY EVENING. THEREFORE...EXPECT A DOWNTREND/UPTICK IN THUNDERSTORMS CHANCES IN THE NW AND ERN PLAINS RESPECTIVELY. MIN HUMIDITIES WILL DROP INTO THE SINGLE DIGITS IN THE NORTHWEST. FOR THE UPCOMING WEEKEND...EXPECT THE UPR HIGH TO REMAIN CENTERED IN THE NEW MEXICO REGION. EXPECT THE MID/UPPER LEVEL MOISTURE SURGE TO PUSH INTO ERN ARIZONA AND POSSIBLY WRN NEW MEXICO. MEANWHILE...THE SURFACE BOUNDARY WILL RECHARGE THE LOWER LEVELS THE ATMOSPHERE OVER CENTRAL/ERN NEW MEXICO. WITH THIS IN MIND...EXPECT THE PRECIPITATION THREAT TO RETURN CLOSER TO CLIMATOLOGICAL NORMALS. SLOW MOVEMENT TO THUNDERSTORMS AND INCREASED COVERAGE COULD ALLOW FOR A HIGHER THREAT FOR LOCALIZED FLASH FLOODING...ESPECIALLY AT BURN SCARS. COOLER HIGH TEMPERATURES/HIGHER HUMIDITIES WILL ALSO OCCUR THIS WEEKEND. DPORTER && .PRELIMINARY POINT TEMPS/POPS... FARMINGTON...................... 61 94 59 94 / 10 10 10 5 DULCE........................... 53 88 48 90 / 20 20 20 5 CUBA............................ 55 86 54 88 / 20 30 20 10 GALLUP.......................... 58 87 55 88 / 20 30 30 20 EL MORRO........................ 54 81 50 84 / 30 40 40 30 GRANTS.......................... 57 87 54 89 / 30 30 20 20 QUEMADO......................... 57 82 55 84 / 30 40 40 30 GLENWOOD........................ 63 90 62 91 / 20 30 20 20 CHAMA........................... 50 80 48 83 / 20 30 20 10 LOS ALAMOS...................... 62 83 61 86 / 20 20 20 10 PECOS........................... 55 83 57 86 / 30 40 40 20 CERRO/QUESTA.................... 49 82 49 85 / 20 30 20 10 RED RIVER....................... 47 73 46 76 / 30 30 20 20 ANGEL FIRE...................... 47 75 48 79 / 30 40 20 20 TAOS............................ 52 86 53 89 / 20 20 20 10 MORA............................ 52 80 52 83 / 40 40 30 20 ESPANOLA........................ 59 90 57 93 / 20 20 20 10 SANTA FE........................ 60 87 59 89 / 20 30 20 10 SANTA FE AIRPORT................ 63 90 61 92 / 20 20 10 10 ALBUQUERQUE FOOTHILLS........... 67 90 67 93 / 20 20 20 10 ALBUQUERQUE HEIGHTS............. 70 92 70 94 / 20 20 10 10 ALBUQUERQUE VALLEY.............. 66 94 66 96 / 20 20 10 10 ALBUQUERQUE WEST MESA........... 66 94 66 95 / 20 20 10 10 LOS LUNAS....................... 63 94 63 96 / 20 20 10 10 RIO RANCHO...................... 64 94 64 95 / 20 20 10 10 SOCORRO......................... 67 95 65 95 / 20 20 20 10 SANDIA PARK/CEDAR CREST......... 61 90 61 93 / 30 30 20 20 TIJERAS......................... 60 90 60 93 / 20 20 20 20 MORIARTY/ESTANCIA............... 56 87 57 90 / 20 30 20 20 CLINES CORNERS.................. 61 84 60 88 / 30 30 30 20 GRAN QUIVIRA.................... 63 88 62 90 / 20 30 30 20 CARRIZOZO....................... 68 91 65 92 / 20 30 20 20 RUIDOSO......................... 60 81 58 81 / 30 40 40 40 CAPULIN......................... 55 85 57 87 / 40 30 30 20 RATON........................... 57 91 56 92 / 40 30 30 20 SPRINGER........................ 59 90 58 93 / 40 30 30 20 LAS VEGAS....................... 56 86 57 89 / 40 40 30 20 CLAYTON......................... 61 89 64 92 / 40 20 30 20 ROY............................. 62 89 62 90 / 40 30 30 20 CONCHAS......................... 68 94 69 96 / 40 30 30 20 SANTA ROSA...................... 68 93 68 96 / 30 30 30 20 TUCUMCARI....................... 67 95 69 98 / 30 30 30 10 CLOVIS.......................... 67 93 68 96 / 30 30 30 10 PORTALES........................ 68 94 68 96 / 30 30 30 10 FORT SUMNER..................... 70 96 70 97 / 30 30 30 20 ROSWELL......................... 73 100 72 100 / 20 30 30 20 PICACHO......................... 66 92 64 93 / 20 30 30 20 ELK............................. 62 86 60 86 / 30 40 30 30 && .ABQ WATCHES/WARNINGS/ADVISORIES... NONE. && 40/46
Hazardous weather outlook, Aug 10, 6:19 AM MDT, 11 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBUQUERQUE NM 619 AM MDT WED AUG 10 2011 NMZ501>540-111200- NORTHWEST PLATEAU-CHUSKA MOUNTAINS-FAR NORTHWEST HIGHLANDS- NORTHWEST HIGHLANDS-WEST CENTRAL PLATEAU-WEST CENTRAL MOUNTAINS- WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS- SAN FRANCISCO RIVER VALLEY-SAN JUAN MOUNTAINS-JEMEZ MOUNTAINS- WEST SLOPES SANGRE DE CRISTO MOUNTAINS- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET/RED RIVER- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET- EAST SLOPES SANGRE DE CRISTO MOUNTAINS-UPPER RIO GRANDE VALLEY- LOWER CHAMA RIVER VALLEY-SANTA FE METRO AREA-ALBUQUERQUE METRO AREA- LOWER RIO GRANDE VALLEY-SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY- CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY- SOUTH CENTRAL MOUNTAINS-RATON RIDGE/JOHNSON MESA- FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-UNION COUNTY- HARDING COUNTY-EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY- QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY- CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY- 619 AM MDT WED AUG 10 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL NEW MEXICO. .DAY ONE...TODAY AND TONIGHT SCATTERED STRONG THUNDERSTORMS WILL BE POSSIBLE FROM THE EAST SLOPES OF THE SANGRE DE CRISTO MOUNTAINS TO THE NORTHEAST PLAINS THIS AFTERNOON AND EARLY EVENING. THE MAIN THREATS WITH THESE STORMS WILL BE DOWNBURST WINDS...LOCALLY HEAVY RAINFALL AND SMALL HAIL. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THURSDAY AND FRIDAY...COVERAGE OF SCATTERED SHOWERS AND THUNDERSTORMS WILL BEGIN TO INCREASE. SOME OF THE STORMS WILL BE CAPABLE OF PRODUCING LOCALLY HEAVY RAINFALL WHICH MAY CAUSE FLOODING CONCERNS OVER RECENT FIRE BURN SCARS. SATURDAY THROUGH MONDAY...SHOWER AND THUNDERSTORM COVERAGE WILL INCREASE ACROSS MUCH OF CENTRAL AND NORTHERN NEW MEXICO. THE POTENTIAL EXISTS FOR HEAVY RAINFALL AND LOCALIZED FLASH FLOODING ESPECIALLY OVER FIRE BURN SCARS. DOWNBURST WINDS AND SMALL HAIL WILL ALSO ACCOMPANY THE STRONGER STORMS. WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS...WATCHES AND WARNINGS FOR PLANNING PURPOSES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. 17
In the hours before
Special weather statement, Aug 10, 3:25 PM MDT, 2 hours 45 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 325 PM MDT WED AUG 10 2011 NMZ537-102200- DE BACA COUNTY- 325 PM MDT WED AUG 10 2011 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL DE BACA COUNTY THROUGH 400 PM MDT... AT 324 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 11 MILES SOUTHWEST OF FORT SUMNER...MOVING SOUTHEAST AT 15 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH VERY HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. AREAS AFFECTED BY THIS STORM INCLUDE...HIGHWAY 20 SOUTH OF FORT SUMNER. IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. && LAT...LON 3439 10408 3414 10427 3436 10454 3450 10440 TIME...MOT...LOC 2124Z 311DEG 13KT 3437 10438 34
Local storm report, Aug 10, 4:15 PM MDT, 1 hour 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
415 PM MDT WED AUG 10 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 PM TSTM WND DMG 17 S FORT SUMNER 34.23N 104.28W
08/10/2011 DE BACA NM TRAINED SPOTTER
3 INCH DIAMETER LIMBS BLOWN DOWN.
&&
EVENT NUMBER ABQ1101197
JLPSpecial weather statement, Aug 10, 5:32 PM MDT, 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
532 PM MDT WED AUG 10 2011
NMZ527-528-110000-
FAR NORTHEAST HIGHLANDS-RATON RIDGE/JOHNSON MESA-
532 PM MDT WED AUG 10 2011
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN COLFAX COUNTY THROUGH
600 PM MDT...
AT 532 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 10 MILES WEST OF SUGARITE CANYON STATE PARK...OR
ABOUT 10 MILES NORTHWEST OF RATON...MOVING EAST AT 20 MPH.
HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.
AREAS AFFECTED BY THIS STORM INCLUDE...RATON...SUGARITE CANYON STATE
PARK AND SUGARITE.
THIS WILL IMPACT INTERSTATE 25 BETWEEN MILE MARKERS 451 AND 460...
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
&&
LAT...LON 3700 10424 3684 10427 3692 10468 3700 10467
3701 10461 3700 10425
TIME...MOT...LOC 2332Z 280DEG 16KT 3699 10455
34Special weather statement, Aug 10, 6:03 PM MDT, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
603 PM MDT WED AUG 10 2011
NMZ527-528-110030-
FAR NORTHEAST HIGHLANDS-RATON RIDGE/JOHNSON MESA-
603 PM MDT WED AUG 10 2011
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN COLFAX COUNTY
THROUGH 630 PM MDT...
AT 603 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR SUGARITE...OR ABOUT NEAR RATON...MOVING EAST
AT 25 MPH.
HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.
AREAS AFFECTED BY THIS STORM INCLUDE...RATON...AND SUGARITE.
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
&&
LAT...LON 3694 10401 3672 10410 3686 10453 3701 10447
3701 10434
TIME...MOT...LOC 0003Z 288DEG 20KT 3692 10439
34Local storm report, Aug 10, 6:05 PM MDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
605 PM MDT WED AUG 10 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0603 PM HAIL 1 ENE RATON 36.89N 104.43W
08/10/2011 E0.88 INCH COLFAX NM TRAINED SPOTTER
&&
EVENT NUMBER ABQ1101198
JLPThe office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 10, 6:03 PM MDT | Special Weather Statement | ABQ | Colfax | 27 min |
| Aug 10, 7:01 PM MDT | Areal Flood Advisory | ABQ | Colfax, Union | 119 min |
| Aug 10, 7:13 PM MDT | Special Weather Statement | ABQ | Union | 47 min |
| Aug 10, 7:34 PM MDT | Areal Flood Advisory | ABQ | Guadalupe, Torrance | 116 min |
| Aug 10, 8:06 PM MDT | Special Weather Statement | ABQ | 24 min | |
| Aug 10, 8:10 PM MDT | Areal Flood Advisory | ABQ | Guadalupe, San Miguel, Santa Fe, Torrance | 95 min |
| Aug 11, 12:19 AM MDT | Special Weather Statement | ABQ | Union | 26 min |
| Aug 11, 12:54 AM MDT | Severe Thunderstorm Warning | ABQ | Union | 36 min |
| Aug 11, 1:30 AM MDT | Severe Thunderstorm Warning | ABQ | Union | 34 min |
| Aug 11, 1:35 AM MDT | Areal Flood Advisory | ABQ | Union | 115 min |
| Aug 11, 2:06 PM MDT | Areal Flood Advisory | ABQ | Lincoln | 114 min |
| Aug 11, 2:49 PM MDT | Areal Flood Advisory | ABQ | Catron | 116 min |
| Aug 11, 3:07 PM MDT | Areal Flood Advisory | ABQ | Lincoln, Torrance | 113 min |
| Aug 11, 3:15 PM MDT | Areal Flood Advisory | ABQ | Catron, Socorro | 2 hr |
| Aug 11, 5:06 PM MDT | Special Weather Statement | ABQ | De Baca | 24 min |
| Aug 11, 5:20 PM MDT | Areal Flood Advisory | ABQ | Catron, Cibola, Socorro | 115 min |
| Aug 11, 5:27 PM MDT | Areal Flood Advisory | ABQ | Chaves | 93 min |
| Aug 11, 5:53 PM MDT | Special Weather Statement | ABQ | Roosevelt | 37 min |
| Aug 11, 5:59 PM MDT | Special Weather Statement | ABQ | De Baca | 31 min |
Nearby
Severe Thunderstorm Warnings in New Mexico, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.